MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR 3.0MM CANNULATED SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR 3.0MM CANNULATED SCREWDRIVER; SCREWDRIVERS
Model Number 313.969
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part #: 313.969, synthes lot number: 4222059, manufacturing site: synthes (b)(4), release to warehouse date: january 16, 2001.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the holding sleeve for 3.0 mm cannulated screwdriver (p/n: 313.969, lot #: 4222059) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was missing spring.No other issues were identified with the returned device.Functional test: the functional test was not performed as the returned device was missing components.Can the complaint be replicated with the returned device? yes.Dimensional inspection: there was conclusive evidence that the returned device was missing a component, so the dimensional inspection was not performed.Document/specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed.-holding sleeve complaint confirmed? yes, the device received was missing a component that could have caused the complaint condition.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the holding sleeve for 3.0 mm cannulated screwdriver (p/n: 313.969, lot #: 4222059).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance and incorrectly reassembled after the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an inspection, the holding sleeve for stardrive screwdriver shaft and the holding sleeve for cannulated screwdriver would not spring back into place.The cannulated awl had pitting and dents on the blade.There was no patient involvement.Determined to be a reportable malfunction on july 24, 2020.This report involves one (1) holding sleeve for 3.0 mm cannulated screwdriver.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: correction: g1: manufacturing site name and address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR 3.0MM CANNULATED SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10326128
Report Number2939274-2020-03302
Device Sequence Number13721483
Product Code HXX
UDI-Device Identifier10886982188281
UDI-Public(01)10886982188281
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.969
Device Catalogue Number313.969
Device Lot Number4222059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1